Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An index theorem for Toeplitz operators
on totally ordered groups


Authors: Sriwulan Adji, Iain Raeburn and Anton Ströh
Journal: Proc. Amer. Math. Soc. 126 (1998), 2993-2998
MSC (1991): Primary 46L55, 47B35
DOI: https://doi.org/10.1090/S0002-9939-98-04616-4
MathSciNet review: 1473651
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for every totally ordered group $\Gamma$ and invertible function $f\in C(\widehat\Gamma)$ which does not have a logarithm, there is a representation in which the Toeplitz operator $T_f$ is a Breuer-Fredholm operator with nonzero index; this representation is the GNS-representation associated to a natural unbounded trace on the Toeplitz algebra $\mathcal T(\Gamma)$.


References [Enhancements On Off] (What's this?)

  • [1] S. Adji, Invariant ideals of crossed products by semigroups of endomorphisms, in Proceedings of a Conference on Functional Analysis and Global Analysis, Manila, 1996, T. Sunada and P. W. Sy (eds.), Springer, Singapore, 1997, pp. 1-8.
  • [2] S. Adji, M. Nilsen, M. Laca and I. Raeburn, Crossed products by semigroups of endomorphisms and the Toeplitz algebras of ordered groups, Proc. Amer. Math. Soc. 122 (1994), 1133-1141. MR 95b:46094
  • [3] L.A. Coburn, R.G. Douglas, D. Schaeffer and I.M. Singer, C*-algebras of operators on a half-space II. Index theory, Inst. Hautes Etudes Sci. Publ. Math. 40 (1971), 69-79. MR 50:10884
  • [4] J. Dixmier, $C^{*}$-algebras, North-Holland, Amsterdam, 1977. MR 56:16388
  • [5] R.G. Douglas, On the $C^{*}$-algebra of a one-parameter semigroup of isometries, Acta Math. 128 (1972), 143-152. MR 52:15069
  • [6] G.J. Murphy, Ordered groups and Toeplitz algebras, J. Operator Theory 18 (1987), 303-326. MR 89f:46132
  • [7] G.J. Murphy, Spectral and index theory for Toeplitz operators, Proc. Royal Irish Acad. 91A (1991), 1-6. MR 93k:47039
  • [8] G.J. Murphy, An index theorem for Toeplitz operators, J. Operator Theory 29 (1993), 97-114. MR 95h:47035
  • [9] G.J. Murphy, Fredholm index theory and the trace, Proc. Royal Irish Acad. 94A (1994), 161-66. MR 96m:47021
  • [10] J. Phillips and I. Raeburn, An index theorem for Toeplitz operators with noncommutative symbol space, J. Funct. Anal. 120 (1994), 239-263. MR 95j:47035
  • [11] G. Zeller-Meier, Products croisés d'une C*-algèbre par un groupe d'automorphismes, J. Math. pures et appl. 47 (1968), 101-239. MR 39:3329

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L55, 47B35

Retrieve articles in all journals with MSC (1991): 46L55, 47B35


Additional Information

Sriwulan Adji
Affiliation: Department of Mathematics, Institut Teknologi Bandung, Ganesha 10, Bandung 40132, Indonesia

Iain Raeburn
Affiliation: Department of Mathematics, University of Newcastle, New South Wales 2308, Australia
Email: iain@frey.newcastle.edu.au

Anton Ströh
Affiliation: Department of Mathematics, University of Pretoria, 0002 Pretoria, South Africa

DOI: https://doi.org/10.1090/S0002-9939-98-04616-4
Keywords: Totally ordered group, Toeplitz operator, Toeplitz algebra, trace, Breuer-Fredholm index
Received by editor(s): January 13, 1997
Received by editor(s) in revised form: March 11, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society